Alert archive / Arizona / Special Weather Statements in 2015
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Jul 9, 2015, 9:30 PM MST for Apache County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2015, 9:30 PM MST (04:30 UTC)
- Expired
- Jul 9, 2015, 10:15 PM MST
- In force
- 45 min
- Issued by
- NWS Flagstaff, AZ
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 194 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 4.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
220
WWUS85 KFGZ 100430
SPSFGZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 PM MST THU JUL 9 2015
AZZ011-014-100515-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-LITTLE COLORADO RIVER VALLEY IN
APACHE COUNTY-
930 PM MST THU JUL 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL APACHE COUNTY UNTIL
1015 PM MST...
AT 928 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
JUST SOUTH OF WITCH WELL...MOVING TO THE NORTH AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WITCH WELL.
LAT...LON 3477 10916 3484 10935 3527 10918 3522 10905
3521 10904 3499 10905
TIME...MOT...LOC 0428Z 202DEG 31KT 3490 10923
$$
MCCOLLUMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 9, 8:30 PM MST, 1 hour earlier.
Area forecast discussion, Jul 9, 8:30 PM MST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 830 PM MST THU JUL 9 2015 .SYNOPSIS...A DRIER AIR MASS WILL CONTINUE TO MOVE ACROSS ARIZONA ON FRIDAY WITH JUST A SLIGHT CHANCE OF THUNDERSTORMS NEAR THE WHITE MOUNTAINS. FOR THE WEEKEND...MOISTURE WILL SPREAD WESTWARD ONCE AGAIN AS THE MONSOON HIGH REBUILDS...WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS RETURNING TO ALL OF NORTHERN ARIZONA BY MONDAY. && .DISCUSSION...SHOWER AND THUNDERSTORM ACTIVITY OVER EAST CENTRAL ARIZONA WAS RAPIDLY DIMINISHING DURING THE EVENING HOURS. FOR THE REMAINDER OF THE NIGHT...LOOK FOR SHOWER AND STORM ACTIVITY TO COME TO AN END AS DRIER AIR CONTINUES TO SPREAD OVER THE REGION. FRIDAY SHOULD BE THE DRIEST DAY WE HAVE SEEN RECENTLY. ONLY A SLIGHT CHANCE OF THUNDERSTORMS CONTINUES NEAR THE WHITE MOUNTAINS AND THAT WILL MAINLY BE IN THE MORNING. HIGH TEMPERATURES WILL BE 5-10 DEGREES BELOW NORMAL ALONG THE BREEZY SOUTHWEST WINDS. BY SATURDAY AND SUNDAY...THE LOW PRESSURE SYSTEM THAT WAS CENTERED OVER CENTRAL CALIFORNIA/SOUTHERN NEVADA WILL HAVE MOVED ON INTO THE CENTRAL U.S...ALLOWING THE HIGH PRESSURE CENTER TO BEGIN TO BUILD BACK INTO THE AREA. AS THE HIGH BUILDS BACK IN THIS WILL ALLOW THE GRADUAL RETURN OF A MOIST MONSOON CIRCULATION. THE MOISTURE AND INSTABILITY FIRST RETURNS TO PORTIONS OF THE MOGOLLON RIM AND WHITE MOUNTAINS WITH INCREASED THUNDERSTORM ACTIVITY THERE ON SATURDAY...THEN MOVING FARTHER NORTHWEST INTO PORTIONS OF YAVAPAI AND COCONINO COUNTY ON SUNDAY. FOR NEXT WEEK MONDAY THROUGH THURSDAY...A LOW TO MODERATE GRADE MONSOON WITH SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED. && .AVIATION...FOR THE 06Z PACKAGE...A DRIER AIR MASS WILL MOVE ACROSS NORTHERN ARIZONA OVER THE NEXT 24 HOURS WITH GENERAL VFR CONDITIONS ANTICIPATED. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND EAST OF A KSOW-KRQE LINE. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A LOW PRESSURE SYSTEM OVER THE WEST COAST WILL BRING A DRIER WESTERLY FLOW TO ARIZONA. AS A RESULT...EXPECT DECREASING SHOWER ACTIVITY...EXCEPT OVER FAR EASTERN ARIZONA WHERE ENOUGH MOISTURE WILL REMAIN TO CAUSE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. MOISTURE WILL BEGIN TO RETURN FROM THE SOUTH ON SATURDAY. SUNDAY THROUGH TUESDAY...MOISTURE AND INSTABILITY WILL BE ON THE INCREASE FROM THE SOUTH AS HIGH PRESSURE RETURNS TO A BETTER POSITION. GOOD CHANCES FOR THUNDERSTORMS WILL EXPAND TO INCLUDE ALL OF NORTHERN ARIZONA BY EARLY NEXT WEEK. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCCOLLUM/JJ AVIATION...MCCOLLUM/MAS FIRE WEATHER...MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 9, 9:34 AM MST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 934 AM MST THU JUL 9 2015 AZZ010-011-013-014-016>018-039-040-100200- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 934 AM MST THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA AND NORTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS AFTERNOON GENERALLY EAST OF A LINE FROM PAYSON TO KAYENTA. A FEW STORMS COULD BECOME STRONG OR SEVERE...WITH HAIL UP TO ONE INCH IN DIAMETER AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRIER CONDITIONS ARE FORECAST FOR FRIDAY WITH MOISTURE AND THUNDERSTORM CHANCES GRADUALLY RETURNING FOR THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 9, 3:42 PM MST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 342 PM MST THU JUL 9 2015 AZZ014-092315- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- 342 PM MST THU JUL 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL APACHE COUNTY... AT 339 PM MST...A STRONG THUNDERSTORM WAS NEAR HUNT...OR 28 MILES NORTHEAST OF SHOW LOW...MOVING NORTHEAST AT 40 MPH. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUNT. THIS INCLUDES HIGHWAY 180 BETWEEN MILE MARKERS 335 AND 347. LAT...LON 3446 10970 3451 10982 3492 10971 3483 10940 TIME...MOT...LOC 2239Z 203DEG 43KT 3455 10973
Special weather statement, Jul 9, 9:30 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 PM MST THU JUL 9 2015
AZZ011-014-100515-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-LITTLE COLORADO RIVER VALLEY IN
APACHE COUNTY-
930 PM MST THU JUL 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL APACHE COUNTY UNTIL
1015 PM MST...
AT 928 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
JUST SOUTH OF WITCH WELL...MOVING TO THE NORTH AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WITCH WELL.
LAT...LON 3477 10916 3484 10935 3527 10918 3522 10905
3521 10904 3499 10905
TIME...MOT...LOC 0428Z 202DEG 31KT 3490 10923
MCCOLLUMThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:54 AM MST | Special Weather Statement | FGZ | 21 min | |
| Jul 10, 11:14 AM MST | Special Weather Statement | FGZ | 46 min | |
| Jul 10, 4:26 PM MST | Special Weather Statement | FGZ | 34 min |
Nearby
Special Weather Statements in Arizona, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.